Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 27, NWS St. Louis, MO

April 7, 2010Fayette County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2010, 2:41 PM CDT for Fayette County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2010, 2:41 PM CDT (19:41 UTC)
Expired
Apr 7, 2010, 3:15 PM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fayette County, IL

The radar

The Evansville,IN radar (KVWX), 131 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 2:50 PM CDTTSTM WND GST 503 Se Vandalia, ILNEAR BLUFF CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:24 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS53 KLSX 071941
SVRLSX
ILC051-072015-
/O.NEW.KLSX.SV.W.0027.100407T1941Z-100407T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED APR 7 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 315 PM CDT

* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MULBERRY
  GROVE...OR 10 MILES SOUTHWEST OF VANDALIA...AND MOVING EAST AT 45
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  VANDALIA...SHOBONIER...BROWNSTOWN...ST. ELMO...HAGERSTOWN...
  AVENA...LOOGOOTEE AND ST. JAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
BOND COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3892 8875 3883 8904 3883 8914 3880 8914
      3876 8926 3898 8927 3914 8881 3892 8881
TIME...MOT...LOC 1941Z 256DEG 37KT 3887 8918
WIND...HAIL 60MPH 0.75IN

$$

TILLY
2 follow-up statements
192 
WWUS53 KLSX 071958
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT WED APR 7 2010

ILC051-072015-
/O.CON.KLSX.SV.W.0027.000000T0000Z-100407T2015Z/
FAYETTE IL-
258 PM CDT WED APR 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FAYETTE COUNTY UNTIL 315 PM CDT...

AT 254 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR SHOBONIER...OR 6 MILES SOUTHEAST OF
VANDALIA...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BROWNSTOWN...ST. ELMO...AVENA...LOOGOOTEE AND ST. JAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE NEAR 
VANDALIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3892 8875 3883 8904 3883 8912 3902 8915
      3914 8881 3892 8881
TIME...MOT...LOC 1958Z 253DEG 39KT 3893 8897
WIND...HAIL 60MPH 0.75IN

$$

TILLY
251 
WWUS53 KLSX 072013
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT WED APR 7 2010

ILC051-072023-
/O.EXP.KLSX.SV.W.0027.000000T0000Z-100407T2015Z/
FAYETTE IL-
313 PM CDT WED APR 7 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY WILL
EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA. 

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 700 PM. 

LAT...LON 3892 8875 3883 8904 3883 8912 3902 8915
      3914 8881 3892 8881
TIME...MOT...LOC 2013Z 244DEG 32KT 3898 8879

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:47 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 12:47 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT WED APR 7 2010

.UPDATE...
/1226 PM CDT WED APR 7 2010/

LINE OF TSRA IS DEVELOPING IN THE MOISTURE CONVERGENCE ALONG THE
COLD FRONT ROUGHLY ALONG A LINE FROM SPI-STL-UNO. SBCAPES HAVE
INCREASED AOA 1000 J/KG AHEAD OF THE LINE...SO EXPECT LINE TO FILL
INTO AND CORES TO BECOME INTENSE EARLY THIS AFTERNOON. DEEP LAYER
SHEAR IS 60KTS WHICH CERTAINLY MEANS THAT A FEW SVR STORMS CONTINUE
TO BE POSSIBLE UNTIL THE FRONT EXITS THE CWA AROUND 21Z.

BRITT

&&

.DISCUSSION...
/416 AM CDT WED APR 7 2010/

-SHRA/TSRA WAS ONGOING ACROSS THE CWA THIS MORNING AHEAD OF AN
APPROACHING CDFNT AND ALONG AN OUTFLOW BDRY FM AN EARLIER BATCH
OF CONVECTION. FROPA WILL BE AROUND 6-12 HRS LATER THAN
PREVIOUSLY THOUGHT AND THIS TIMING DIFFERENCE WILL AFFECT THE AREA
IN TWO IMPORTANT WAYS. FIRST...THE DAILY HIGH TEMPERATURE WILL
LIKELY OCCUR IN THE MORNING OR EARLY AFTERNOON IN MANY LOCATIONS
BECAUSE TEMPERATURES WILL START FALLING AFTER FROPA. SECOND...THE
SLOWER TIMING MEANS THAT THE FRONT WILL BE DRAPED ACROSS THE CWA
DURING PEAK HEATING AND WILL SERVE AS A FOCUS FOR REDEVELOPING
-SHRA/TSRA IN THE AFTN AND EARLY EVENING ACROSS THE SOUTHEASTERN
HALF OF THE CWA. THERE MAY BE ANOTHER BATCH OF SHOWERS OVERNIGHT
ASSOCIATED WITH PASSAGE OF THE UPPER LVL LOW BUT INCREASING
ISENTROPIC DOWNGLIDE WILL DISSIPATE ANY LINGERING SHOWERS BY
TOMORROW MORNING. COMPARED TO RECENT HIGHS IN THE 80S...IT WILL
FEEL MUCH COLDER OVER THE NEXT FEW DAYS AND NIGHTS. TEMPERATURES
WILL BEGIN WARMING ON FRI WITH INCREASING H85 TEMPERATURES AND
WINDS TURNING SWLY AROUND THE BACK SIDE OF A SFC HIGH.

NO CHANGES PAST 12Z SUN.

KANOFSKY

&&

.AVIATION...
/1226 PM CDT WED APR 7 2010/

LINE OF TSRA DEVELOPING OVER ERN MO WILL MOVE EAST OF KSTL/KSUS BY
19Z. BAND OF MVFR CLOUDS WILL MOVE ACROSS THE AREA BEHIND THE FRONT
WILL AFFECT KCOU/KSUS/KSTL EARLY THIS AFTN BEFORE MOVING EASTWARD.
LOWER CIGS IN THE 600-1200FT RANGE OVER NRN MM/SRN IL WILL AFFECT
KUIN THE REST OF THE AFTERNOON INTO TONIGHT. THIS SAME AREA OF LOW
CIGS WILL WORK SWD INTO CNTRL AND E CNTRL MO THIS EVENING. WLY
WINDS WILL BECOME NLY AT KUIN THIS AFTN...BUT REMAINDER OF TAF
SITES SHOULD REMAIN WLY. CIGS WILL BEGIN TO IMPROVE ON THURSDAY
MORNING.

SPECIFICS FOR KSTL...LINE OF TSRA WILL MOVE ACROSS KSTL EARLY IN
THE PERIOD AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA
AROUND 19Z. THEREAFTER...CIGS IN THE 1500-2500FT RANGE WILL MOVE
ACROSS THE AREA BEFORE SKIES SCT OUT BY MID AFTERNOON. CIGS WILL
LOWER AGAIN TONIGHT AS AREA OF CLOUDS OVER NRN MO/SRN IA MOVES
SLOWLY SWD INTO THE AREA. CIGS WILL IMPROVE ON THURSDAY MORNING

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 1:44 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CDT WED APR 7 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
144 PM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS PARTS OF SOUTHWEST
AND SOUTH CENTRAL ILLINOIS AS WELL SOUTHEAST MISSOURI THE REST OF
THE AFTERNOON. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OVER PARTS OF ILLINOIS
AND SOUTHEAST MISSOURI.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Apr 7, 1:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CDT WED APR 7 2010

ILZ060-064-100-071915-
BOND IL-MADISON IL-MONTGOMERY IL-
143 PM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR BOND...MADISON AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 215 PM CDT...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDWARDSVILLE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGHLAND...
  GREENVILLE...
  ST. JACOB...
  CARPENTER...
  WORDEN...
  ALHAMBRA...
  LIVINGSTON...
  POCAHONTAS...
  COFFEEN...
  WOBURN...
  MULBERRY GROVE...
  HAMEL...
  KAUFMAN...
  GRANTFORK...
  WILLIAMSON...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 700 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TILLY
Special weather statement, Apr 7, 2:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT WED APR 7 2010

ILZ065-072015-
FAYETTE IL-
232 PM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE COUNTY UNTIL 315
PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAMALCO...OR 6 MILES SOUTHEAST OF
GREENVILLE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDALIA...
  SHOBONIER...
  BROWNSTOWN...
  ST. ELMO...
  PITTSBURG...
  HAGERSTOWN...
  AVENA...
  LOOGOOTEE...
  ST. JAMES...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY
Local storm report, Apr 7, 2:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     3 E GREENVILLE          38.89N  89.35W
04/07/2010  E50 MPH          BOND               IL   TRAINED SPOTTER

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:17 PM CDTRiver Flood WarningLSXAdams7 days
Apr 7, 2:11 PM CDTSevere Thunderstorm WarningLSXBond, Madison, Montgomery34 min
Apr 7, 3:11 PM CDTSevere Thunderstorm WarningLSXRandolph34 min
Apr 7, 3:46 PM CDTSevere Thunderstorm WarningLSXClinton, Fayette, Marion44 min
Apr 7, 4:46 PM CDTFlash Flood WarningLSXClinton, Fayette, Marion6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.